Jump to content
CrazyBoards.org

Med-Induced Apathy Anxiety


Recommended Posts

OK- I have a few ADs to choose from (Lexapro, Paxil CR, or Amitriptyline) yet I'm phobic about taking anything that has anything to do with serotonin...  Zoloft made me mad and apathetic, Effexor at an SSRI dosage made me apathetic which led to me partially quitting my job, going into debt, and losing 2 grades in each of my college classes.  Even though certain symptoms of what I was taking the med for (Social Anxiety and over-eating and PMS) were alleviated, the apathy came closer to "ruining" my life than all those things.  So I am scared about taking another of those meds.  At the same time I feel I need to.  My life sucks either way :/

Link to comment
Share on other sites

It's been my experience that side effects is the area where there is the most variation between SSRIs.  It is by no means that you'll have the same side effects from one that you had from another.  Lex supposedly has the best side effect profile once you are past the initial startup stuff but I have no personally been on it. 

Combining a SSRI with Wellbutrin will often help with the apathy.  You might have better luck with Cymbalta than you had with Effexor as it has a stronger norepenephrine effect from the start.

Link to comment
Share on other sites

For some reason, with Wellbutrin I get heart palpitations/panic attacks.  I tried it after I was on Effexor awhile, and it still bothered me that way.  I could try Cymbalta but I am on Strattera so I don't know if that's a good combo; if Lexapro has the best side effect profile then I could try it.  My mom wants me to try Cymbalta because it's been very helpful to her.  So I might ask about that...

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...